MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DEN00V
Medical Device Problem Codes Operating System Becomes Nonfunctional (2996); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: sections a-2 patient age and date of birth and a-4 patient weight: unknown/asked information unavailable.Section d-4 catalog number: a complete catalog number is unknown, as device serial number was not provided.Section d-4 device serial number: unknown as information was not provided.Section d-4 device expiration date: unknown as device serial number was not provided.Section d-4 udi number: the unique device identifier (udi) number is unknown as device serial number was not provided.Section d-6a date implanted: not applicable, as the iol was removed and replaced during the same procedure.Section d-6b date explanted: not applicable, as the iol was removed and replaced during the same procedure, therefore not explanted.Section h3-81: device lot/serial number is not available; therefore, no further investigation can be performed.The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.If there is any further relevant information a supplemental medwatch will be filed.Section h-4 device manufacture date: unknown, as device serial number was not provided.Section h-6 health effect - impact code: 4631 iol removal and replacement all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported upon implantation of the dcb00 intraocular lens (iol), the optic was scratched.Doctor had difficulty with inserter/plunger and stated scratch on optic was due to the inserter.Iol was removed and a back-up iol was inserted without issue.There was no incision enlargement, no suture(s), and no vitrectomy.There was also no procedural delay, no medical attention, and no medication were required.Patient status post-procedure was reported as fully recovered.Subject vision is 20/25-2.Slit lamp was normal and no subject complaints were reported.Through follow-up additional information was received confirming the iol was fully inserted when scratch on optic was observed.The replacement iol was the same model and diopter size.No further information was provided.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information was received for the product, which included the device model and serial number, as the clinical study was unmasked.The initial report was submitted under an unknown dcb00 clinical study device.The clinical study has now been unmasked and upon learning the model of the lens, not dcb00 as initially reported but den00v.It was realized that this report was submitted for an investigational device that is not same or similar to a marketed device in the united states.Therefore, the information in section d-1 and d-2 and section g-4 pma number p980040 that were provided in the initial filing are not applicable and the reported event is now determined not mdr reportable.No further information will be provided for this event under mdr number.The following fields have been updated accordingly: section d-3: establishment name: amo manufacturing netherlands.Section d-3: country: other - netherlands.Section d3: address - line 1: van swietenlaan 5.Section d3: city: groningen.Section d3: state, province or territory: groningen.Section d3: postal office or zip code: (b)(6).Section d-4: model number: den00v.Section d-4: catalog number: den00vu190.Section d-4: serial number: (b)(6).Section d-4: expiration date: jul 20, 2025.Section d-4: unique identifier (udi) number: (b)(4).Section h-4: manufacture date: jul 20, 2022.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen PR 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16687060
Report Number3012236936-2023-00811
Device Sequence Number6080488
Product Code HQL
UDI-Device Identifier05050474806436
UDI-Public(01)05050474806436(17)250720
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberDEN00V
Device Catalogue NumberDEN00VU190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite